MAUDE Adverse Event Report: STRYKER TRAUMA KIEL HUMERAL NAIL T2 HUMERUS Ø7X220 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL HUMERAL NAIL T2 HUMERUS Ø7X220 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18300722S
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that on (b)(6) 2018, half past eleven a.M., the patient¿s right humerus was fractured.When the doctor put humeral nail t2 humerus into the patient.The near line of humeral nail t2 was broken.The fractured humeral nail was took out by the surgeon took out the fractured humeral nail and changed a replacement.During the replacement was connecting, the end line of replacement has slight deformation and color changed.It looks tend to be fracture.This surgery need blood transfusion.The complaint issue happened, which led to patient need more blood transfusion.
 
Additional Manufacturer Narrative
Corrections to (cat number, lot code, gtin).The reported event that humeral nail t2 humerus ø7x220 mm was alleged of issue (implant breakage ¿ nail) could be confirmed, since the device was returned for evaluation and matches with the alleged event.Visual inspection of the received humeral nail t2 humerus shows traces of use.Proximal end of the nail was deformed and broken, also threads were damaged.Visual inspection evaluates that nail was broken due to excessive torsional force applied on the nail.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused due to excessive torsional force on the nail by surgeon.Excessive torsional force could cause nail breakage in a situation where, intermedullary canal was reamed smaller than the diameter of the nail, and surgeon was trying to insert the nail by rotating target device or adjusting for alignment during drilling operation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that on (b)(6) 2018, half past eleven a.M., the patient¿s right humerus was fractured.When the doctor put humeral nail t2 humerus into the patient.The near line of humeral nail t2 was broken.The fractured humeral nail was took out by the surgeon took out the fractured humeral nail and changed a replacement.During the replacement was connecting, the end line of replacement has slight deformation and color changed.It looks tend to be fracture.This surgery need blood transfusion.The complaint issue happened which led to patient need more blood transfusion.

Brand Name
HUMERAL NAIL T2 HUMERUS Ø7X220 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8269511
Report Number0009610622-2019-00054
Device Sequence Number16548409
Product Code HSB
UDI-Device Identifier04546540201263
UDI-Public04546540201263
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K032523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number18300722S
Device Lot NumberK0A3DCF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR